Heparin-induced Thrombocytopenia (4 T's) Score Calculator

Thrombocytopenia
Occurrence time
Clinical (thromboses)
Other diagnoses of thrombocytopenia



Result :

Heparin-induced Thrombocytopenia (4 T's) Score

A score between 0 and 3: low risk.

A score between 4 and 5: moderate risk.

A score between 6 and 8: high risk.

Heparin-induced thrombocytopenia

Heparin-induced thrombocytopenia (HIT) is an immunological pro-thrombotic disorder of drug origin, associated with thrombocytopenia, and venous and/or arterial thrombosis.

HIT can develop at any age (>3 months), but pediatric cases are rare. Moderate thrombocytopenia usually begins 5 to 10 days after heparin administration. If the patient has already been exposed to this anticoagulant within the last 100 days, HIT can occur quickly. It is characterized by a decrease in the platelet count within minutes or hours after heparin administration. Late-onset HIT is also possible with thrombocytopenia beginning after discontinuation of heparin therapy. Thrombocytopenia is usually asymptomatic, and bleeding is rare. HIT is associated with a high risk of thrombotic complications (e.g. pulmonary embolism, myocardial infarction, thrombotic stroke), with a strong predilection for arterial thrombosis involving the arteries of the limbs, and deep vein thrombosis. Additional microvascular thrombosis can lead to venous limb gangrene/amputation. Other complications include skin necrosis at heparin injection sites and anaphylactic reactions (fever, hypotension, chest pain, dyspnoea, cardiorespiratory arrest) which may be secondary to a post-intravenous heparin bolus.